Hail, Brewster
- When
- June 15, 3:12 PM CST
- Where
- Brewster County, Alpine
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.370, -103.670
Quarter sized hail fell northeast of Big Lake.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Quarter sized hail fell northeast of Big Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 15, 1:17 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT FRI JUN 15 2007 .DISCUSSION... UPPER LOW OVER SOUTHWESTERN OKLAHOMA WILL MEANDER ALONG THE TEXAS OKLAHOMA BORDER THROUGH THE SHORT TERM. UPPER LEVEL SHORTWAVES ROTATING AROUND THE LOW WILL MOVE ACROSS THE CWA IN NORTHWESTERLY FLOW ALOFT TONIGHT. AT THE SURFACE...OUTFLOW BOUNDARIES FROM THE CONVECTION THIS MORNING WILL STRETCH ACROSS THE CWA WITH THE STRONGEST BOUNDARY EXTENDING ACROSS THE SOUTHERN PERMIAN BASIN INTO THE UPPER TRANS PECOS REGION. OTHER BOUNDARIES STRETCHED ACROSS THE NORTHERN PERMIAN BASIN. THUNDERSTORM ACTIVITY IS EXPECTED TO FIRE OVER THE AREA TONIGHT AS THE NEXT UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. FEEL THE STRONGEST CONVECTION WILL BE SOUTH OF THE BOUNDARY OVER THE SOUTHERN PERMIAN BASIN. WITH LAPSE RATES IN EXCESS OF 8 DEG C/KM AND DEEP SHEAR VECTORS OF 40 TO 45 KTS WILL INCLUDE A MENTION OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GARDEN CITY TO WINK. NORTH OF THAT LINE...LAPSE RATES AND SHEAR VECTORS ARE LOWER...SO WILL LEAVE SEVERE WORDING OUT OF THE FORECAST. TEMPERATURES TONIGHT WILL BE MILD WITH MOST READINGS IN THE 60S AND 70S. A FEW READINGS IN THE 50S CAN BE EXPECTED IN THE HIGHER ELEVATIONS. A CUTOFF LOW WILL CONTINUE TO DICTATE MOST OF THE WEATHER THROUGH THE WEEKEND AS IT IS PROGGED TO SPIN OVER CENTRAL/NORTH CENTRAL TEXAS DURING THAT TIME. AS SHORTWAVE TROUGHS ROTATE AROUND THIS UPPER LOW A CONTINUATION OF THUNDERSTORMS APPEARS LIKELY OVER A GOOD DEAL OF THE AREA. ON SUNDAY AND MONDAY...A SHORTWAVE TROUGH WILL TRAVERSE THE NORTHERN CONUS. IT APPEARS THE MEDIUM RANGE MODELS HAVE BACKED OFF ON THE AMPLITUDE OF THIS UPPER TROUGH...BUT IT WILL STILL OPEN SAID CUTOFF LOW AND AID A EAST/NORTHEASTWARD MOVEMENT AWAY FROM THE AREA. THEREAFTER...AN UPPER RIDGE IS PROGGED TO BUILD OVER THE REGION...WITH THE ONLY CAVEAT BEING A FRONTAL BOUNDARY POSSIBLY SLIPPING INTO THE NORTHERN CWA TUESDAY. WILL CONTINUE WITH A CHANCE OF RAIN OVER THE EASTERN ZONES SUNDAY AS ANOTHER ROUND OF THUNDERSTORMS APPEARS IN THE OFFING. ANOTHER BOUGHT OF LATE NIGHT CONVECTION COULD AFFECT THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN...SO BUMP POPS UP THERE. THE HIGHER TERRAIN...ALONG AND WEST OF THE PECOS RIVER...MAY BE THE MAIN FOCUS SUNDAY AFTERNOON THOUGH AS UPSLOPE FLOW COMBINES WITH INSTABILITY AND MID LEVEL SUPPORT FROM A PASSING SHORTWAVE TROUGH AROUND MAX HEATING. THE BEST SHEAR AND INSTABILITY WILL BE OVER THE SOUTHERN HALF OF THE CWA...SO THINK THE BEST SEVERE THREAT WILL PREVAIL THERE. HOWEVER...DUE TO THE CLOSE PROXIMITY OF THE UPPER LOW...EAST AND NORTHEASTERN PORTIONS OF THE CWA COULD SEE SEVERE STORMS TOO. STORMS SHOULD WEAKEN WITH THE LOSS OF HEATING. THUNDERSTORMS LOOK TO BE A LITTLE MORE SCARCE SUNDAY AS THE UPPER LOW BEGINS TO PULL SLOWLY AWAY. ALTHOUGH INSTABILITY WILL BE LESS...DUE TO SLIGHTLY DRIER AIR OVER THE REGION...AND SHEAR LESS...DUE TO THE UPPER LOW PULLING AWAY...A FEW MORE SEVERE STORMS WILL PROBABLY DEVELOP. WILL MENTION BOTH DAYS IN THE HWO...ALONG WITH LOCALLY HEAVY RAINFALL PARTICULARLY ON SATURDAY. AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA SUNDAY NIGHT AND MONDAY...SO WILL BE GOING WITH LOWER POPS AND WARMER TEMPERATURES AREAWIDE. A COLD FRONT LOOKS LIKE IT MAY BE POSTPONED UNTIL LATER NEXT WEEK AS MEDIUM RANGE MODELS STRUGGLE WITH THE AMPLITUDE AND SPEED OF AN UPPER TROUGH THAT TRAVERSES THE NORTHERN CONUS. AT FIRST THOUGHT A COLD FRONT MAY SLIP INTO THE AREA TUESDAY...BUT IT NOW APPEARS THE FRONT MAY ARRIVE EN FORCE THURSDAY AS THE UPPER TROUGH PASSES EAST...WELL NORTH OF THE AREA WEDNESDAY NIGHT/ THURSDAY. HAVE ADJUSTED TEMPERATURES FOR THIS SCENARIO...AND LIKELY WILL HAVE TO ADJUST POPS ACCORDING TO SUBSEQUENT MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 83 65 86 / 40 40 30 20 CARLSBAD NM 67 92 66 94 / 20 20 20 10 DRYDEN TX 71 91 69 93 / 40 20 30 20 FORT STOCKTON TX 69 90 68 93 / 30 20 20 20 GUADALUPE PASS TX 64 88 63 91 / 20 30 20 10 HOBBS NM 66 90 65 91 / 20 20 20 20 MARFA TX 59 85 58 87 / 20 30 20 10 MIDLAND INTL AIRPORT TX 65 85 66 88 / 30 30 20 20 ODESSA TX 65 86 66 89 / 30 30 20 20 WINK TX 70 93 70 96 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/67
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT FRI JUN 15 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING... ESPECIALLY ALONG THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT FRI JUN 15 2007 TXZ074-081-152130- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALPINE AT 330 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Midland/Odessa radar (KMAF), 225 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
3 hail. Local standard time, as filed.
Ping pong ball sized hail fell on Texas State Highway 137, one mile west of Farm to Market Road 33.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36742, 36743, 36744.